Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Raleigh, NC

May 27, 2014Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2014, 8:37 PM EDT for Sampson County, North Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 8:37 PM EDT (00:37 UTC)
Expired
May 27, 2014, 9:15 PM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:55 PM EDTHAIL 13 Sse Garland, NCPENNY TO QUARTER SIZE HAIL ON SHAW ROAD. TIME ESTIMATED BY RADAR.
May 27, 9:00 PM EDTHAIL 0.885 N Harrells, NCPENNY TO NICKEL SIZE HAIL ON ROUTE 903. TIME ESTIMATED BY RADAR.
May 27, 9:04 PM EDTTSTM WND DMG6 Wsw Harrells, NCTREE DOWN ON SCONCE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS52 KRAH 280037
SVRRAH
NCC163-280115-
/O.NEW.KRAH.SV.W.0083.140528T0037Z-140528T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 837 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF AMMON...OR
  12 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRELLS...GARLAND AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
      3475 7839 3482 7846 3485 7816 3474 7820
      3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0037Z 277DEG 25KT 3473 7842 
$$

MWS
3 follow-up statements
674 
WWUS52 KRAH 280053
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT TUE MAY 27 2014

NCC163-280115-
/O.CON.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
853 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
 
AT 852 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR HARRELLS...OR 18 MILES SOUTH OF
CLINTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
      3475 7839 3482 7846 3485 7816 3474 7820
      3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0052Z 280DEG 21KT 3473 7831 

$$

MWS
385 
WWUS52 KRAH 280106
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EDT TUE MAY 27 2014

NCC163-280115-
/O.CON.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
906 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN SAMPSON COUNTY...
 
AT 906 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER HARRELLS...OR 19 MILES SOUTH OF CLINTON...MOVING EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
      3475 7839 3482 7846 3485 7816 3474 7820
      3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0106Z 280DEG 21KT 3472 7825 

$$

MWS
293 
WWUS52 KRAH 280118
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT TUE MAY 27 2014

NCC163-280128-
/O.EXP.KRAH.SV.W.0083.000000T0000Z-140528T0115Z/
SAMPSON NC-
918 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY
HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3458 7826 3460 7830 3467 7833 3470 7837
      3475 7839 3482 7846 3485 7816 3474 7820
      3471 7813 3471 7812 3467 7816 3456 7825
TIME...MOT...LOC 0113Z 277DEG 25KT 3472 7825 

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM EDT, 22 minutes earlier.

Area forecast discussion, May 27, 8:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT TUE MAY 27 2014

.SYNOPSIS...A SEASONABLY MOIST AND UNSTABLE AIRMASS WILL PREVAIL
ACROSS THE REGION THROUGH WEDNESDAY. A BACK DOOR COLD FRONT WILL
MOVE SOUTHWARD INTO CENTRAL NORTH CAROLINA ON THURSDAY...THEN STALL
SOUTH OF THE AREA ON FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION FROM THE NORTHEAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM TUESDAY...

THE LATEST SURFACE ANALYSIS CONTINUES TO SHOW A SURFACE TROUGH OVER
THE CAROLINAS AND VIRGINIA. SHOWERS AND STORMS HAVE MOVED INTO THE
TRIAD AND WILL CONTINUE TO MOVE EASTWARD THROUGH THIS EVENING AS A
DISTURBANCE TRAVERSES THE NORTHERN PERIPHERY OF THE UPPER LEVEL
RIDGE. PWAT VALUES IN THE 1.50-1.75 INCH RANGE THIS AFTERNOON COULD
RESULT IN SOME HEAVY RAIN WITH THE SHOWERS AND STORMS AS THEY MOVE
THROUGH THE AREA. INSTABILITY IS GREATEST IN THE SANDHILLS AND
COASTAL PLAIN...WITH STRONG LOW LEVEL LAPSE RATES...BUT WEAK MID
LEVEL LAPSE RATES. SHEAR IS RELATIVELY WEAK...AND THE BEST UPPER
LEVEL FORCING WILL LIKELY MOVE OVER THE AREA AFTER SUNSET...THUS DO
NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT CANNOT RULE OUT AN
ISOLATED STRONG WIND GUST OR DOWNBURST. HEAVY RAIN WILL LIKELY BE
THE BIGGEST THREAT GIVEN THE AVAILABLE MOISTURE. ANY SHOWERS AND
STORMS THAT DEVELOP SHOULD WANE AFTER SUNSET AS NOCTURNAL
STABILIZATION SETS UP. OVERNIGHT LOWS IN THE MID TO UPPER 60S
EXPECTED.

&&
ILL PUSH THROUGH FROM THE NORTH ON THURSDAY AND
STALL OUT OVER THE A
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 250 PM TUESDAY...

WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER LEVEL RIDGE WILL BREAK
DOWN AS THE STRONG LOW PRESSURE OVER THE OK/TX MOVES EASTWARD. AS A
RESULT...WINDS ALOFT WILL BECOME MORE WEST/NORTHWESTERLY AS THE
TROUGH TO THE NORTH MOVES THROUGH. THE INSTABILITY...SHEAR...AND
LAPSE RATES WILL BE SIMILAR TO TODAY...WITH THE MOST FAVORABLE
CONDITIONS ACROSS THE SOUTH AND EAST. WEAK UPPER LEVEL DISTURBANCES
SHOULD HELP GET SHOWERS AND STORMS FIRING IN THE AFT/EVE...BUT GIVEN
THE WEAK MID LEVEL LAPSE RATES AND RELATIVELY WEAK SHEAR...DO NOT
EXPECT SEVERE STORMS TO DEVELOP AT THIS TIME. WILL CONTINUE TO
FORECAST SLIGHT CHANCE TO CHANCE OF SHOWERS AND STORMS THROUGH
WEDNESDAY NIGHT. HIGHS WILL BE SIMILAR TO TODAY...MAYBE A DEGREE OR
TWO WARMER...UPPER 80S NW TO LOW 90S SE AND OVERNIGHT LOWS ARE AGAIN
EXPECTED TO BE IN THE MID TO UPPER 60S. A BACKDOOR COLD FRONT WILL
SLOWLY SLIP SOUTH TOWARD CENTRAL NC THROUGH THE PERIOD...BUT SHOULD
LARGELY STAY NORTH OF THE AREA. -KCP

THURSDAY AND THURSDAY NIGHT...A BACK DOOR FRONT WILL DRIFT SOUTHWARD
THROUGH CENTRAL NC ON THURSDAY...AND THEN LIKELY STALL JUST SOUTH OF
THE FORECAST AREA NEAR THE NC/SC BORDER THURSDAY NIGHT. PWAT VALUES
ARE PROGGED TO RANGE BETWEEN 1.5-1.75 INCHES AND GIVEN THE WEAK
CONVERGENCE ALONG THE FRONT...AM STILL EXPECTING GOOD PRECIP
COVERAGE AND WILL GO AHEAD AND INCREASE POPS TO LIKELY (ESPECIALLY
DURING THE PEAK HEATING TIME FRAME). WITH REGARDS TO ANY SEVERE
THREAT...DEEP LAYER SHEAR IS PROGGED TO BE WEAK (ON THE ORDER OF 10-
20 KNOTS) AND THIS SHOULD RESULT IN LIMITED STORM ORGANIZATION.
HOWEVER...CANNOT RULE OUT AN ISOLATED STRONG TO SEVERE
STORM...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA
DURING PEAK HEATING AS MODELS PROG MODERATE DESTABILIZATION (MLCAPE
1000-1500 J/KG). PRECIP MAY LINGER INTO THE OVERNIGHT HOURS AS THE
FRONT WILL STILL BE IN THE AREA AND WITHIN A MOIST AIRMASS. GIVEN
THE CLOUDS AND EXPECTED PRECIP...TEMPS SHOULD BE A GOOD 10 (MAYBE
15) DEGREES LOWER THAN PREVIOUS DAYS...GENERALLY RANGING FROM THE
UPPER 70S ACROSS THE NORTHEAST TO UPPER 80S FURTHER TO THE
SOUTHWEST. -KRD

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 250 PM TUESDAY...

THE AFOREMENTIONED FRONT WILL LINGER NEAR THE SOUTHERN PORTION OF
THE FORECAST AREA ON FRIDAY...BEFORE BEING PUSHED EVEN FURTHER SOUTH
BY HIGH PRESSURE BUILDING DOWN OUT OF THE NORTHEAST. THEREFORE...FOR
FRIDAY...A DECENT CHANCE OF PRECIP WILL REMAIN ACROSS THE AREA
(HIGHEST ACROSS THE SOUTH IN THE VICINITY OF THE FRONT AND BEST
DESTABILIZATION). TEMPS WILL GENERALLY BE IN THE UPPER 70S TO LOWER
80S. THEN...FAIRLY STRONG HIGH PRESSURE WILL BUILD DOWN THE EAST
COAST OVER THE WEEKEND...PUSHING THE BOUNDARY EVEN FURTHER SOUTH.
THIS WILL VIRTUALLY BRING AN END TO OUR PRECIP CHANCES AS STABLE
NORTHEASTERLY FLOW DOMINATES. HIGH PRESSURE WILL THEN DOMINATE
THROUGH EARLY NEXT WEEK...SHIFTING OFFSHORE BY TUESDAY...THEREFORE
KEEPING THE AREA MOSTLY DRY...WITH MAYBE SOME DIURNAL TYPE PRECIP
RETURNING FOR THE END OF THE FORECAST PERIOD AS MOISTURE INCREASES
IN THE INCREASING RETURN FLOW. TEMPS WILL BE SLIGHTLY BELOW NORMAL
FOR THE WEEKEND...BEFORE GRADUALLY MODERATING NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 810 PM TUESDAY...

AVIATION: THUNDERSTORM ACTIVITY HAS MOVED SOUTH OF ALL TERMINALS AS
OF 00Z. MOST PRECIP SHOULD BE OVER AT THIS TIME EXCEPT FOR MAYBE A
VICINITY SHOWER AT KFAY OR KRWI. EXPECT WINDS TO DIE DOWN OVERNIGHT
TO LESS THAN 5 KTS PRIMARILY FROM THE WEST. FORECAST SOUNDINGS
INDICATE THE POTENTIAL FOR SOME FOG OR LOW STRATUS BETWEEN 10 AND
12Z WITH MVFR VISIBILITIES THE MOST LIKELY SCENARIO. KINT AND KGSO
SHOULD REMAIN VFR THROUGH THE TAF PERIOD WITH THE EXCEPTION OF SOME
POSSIBLE SHOWER OR THUNDERSTORM ACTIVITY WEDNESDAY AFTERNOON. BROKEN
CEILINGS BETWEEN 5 AND 7 KFT WILL BE PREVALENT WEDNESDAY AFTERNOON.
WITH LOWER CEILINGS POSSIBLE IN SHOWERS AND THUNDERSTORMS. WINDS
WILL PICK UP TO 5-10 KTS OUT OF THE NW IN THE TRIAD AND OUT OF THE
SW AT EASTERN SITES AFTER 18Z WEDNESDAY.

24 HOUR TAF PERIOD:

LONG TERM: A FRONT WILL PUSH THROUGH FROM THE NORTH ON THURSDAY AND
STALL OUT OVER THE AREA...BRINING MORE UNSETTLED WEATHER AND A
CHANCE FOR PERIODS OF ADVERSE AVIATION CONDITIONS FOR THE END OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...KC
SHORT TERM...KC/KRD
LONG TERM...KRD
AVIATION...ELLIS
Hazardous weather outlook, May 27, 3:53 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT TUE MAY 27 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...PERSISTING
INTO THE EARLY EVENING HOURS. A FEW OF THE STORMS MAY BECOME
STRONG TO SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND
LARGE HAIL. IN ADDITION...ANY STORM WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON THURSDAY AS A
FRONT SHIFTS SOUTH ACROSS THE AREA...WITH A FEW ISOLATED STRONG TO
SEVERE STORMS POSSIBLE...MAINLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 7:34 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT TUE MAY 27 2014

NCZ085-280000-
SCOTLAND-
734 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND COUNTY
UNTIL 800 PM EDT...

AT 734 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF LAURINBURG...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...EAST LAURINBURG AND LAUREL HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3482 7962 3485 7962 3496 7949 3486 7934
      3482 7936 3477 7933 3464 7945
TIME...MOT...LOC 2334Z 271DEG 21KT 3486 7952

ELLIS
Special weather statement, May 27, 7:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE MAY 27 2014

NCZ085-086-280045-
HOKE-SCOTLAND-
748 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HOKE AND
NORTHEASTERN SCOTLAND COUNTIES UNTIL 845 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF ANTIOCH...OR 9 MILES SOUTHWEST OF
RAEFORD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANTIOCH...WAGRAM AND BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

LAT...LON 3484 7921 3484 7934 3486 7934 3493 7944
      3499 7939 3494 7907 3493 7906 3485 7917
      3483 7920
TIME...MOT...LOC 2348Z 277DEG 11KT 3490 7935

ELLIS
Local storm report, May 27, 7:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 SSE ROBBINS           35.42N  79.57W
05/27/2014                   MOORE              NC   911 CALL CENTER

            SEVERAL TREES DOWN

&&

EVENT NUMBER RAH1401418

TCC
Special weather statement, May 27, 8:18 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT TUE MAY 27 2014

NCZ089-280115-
SAMPSON-
818 PM EDT TUE MAY 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN SAMPSON COUNTY UNTIL 915 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAGNOLIA TO
GARLAND...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3461 7831 3467 7833 3470 7837 3475 7839
      3484 7849 3487 7850 3494 7830 3497 7815
      3490 7815 3474 7820 3471 7813 3472 7812
      3471 7812 3467 7816 3457 7825
TIME...MOT...LOC 0017Z 336DEG 10KT 3493 7808 3489 7828 3483 7845

MWS
Local storm report, May 27, 8:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     3 NE WHITE STORE        34.94N  80.22W
05/27/2014                   ANSON              NC   911 CALL CENTER

            TREES DOWN IN THE SOUTHWEST PART OF THE
            COUNTY...INCLUDING ON LOWERY RD.

&&

EVENT NUMBER RAH1401419

MWS
Local storm report, May 27, 8:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     2 NE GIBSONVILLE        36.13N  79.51W
05/27/2014                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN AT ELON OSSIPEE ROAD AND PITTS ROAD

0323 PM     TSTM WND DMG     2 ENE BURLINGTON        36.09N  79.42W
05/27/2014                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN NEAR SHORT STREET

0332 PM     TSTM WND DMG     4 S MEBANE              36.03N  79.28W
05/27/2014                   ALAMANCE           NC   911 CALL CENTER

            TREE ON POWER LINE ON DALLAS DRIVE

0337 PM     TSTM WND DMG     2 SSE SWEPSONVILLE      36.00N  79.34W
05/27/2014                   ALAMANCE           NC   911 CALL CENTER

            A FEW TREES DOWN AT SWEPSONVILLE-SAXAPAHAW ROAD AND
            BRUCEWOOD ROAD

0357 PM     TSTM WND DMG     4 WNW CARRBORO          35.93N  79.16W
05/27/2014                   ORANGE             NC   911 CALL CENTER

            POWER-LINE BLOWN DOWN NEAR THE INTERSECTION OF SERTOMA
            ROAD AND HIGHWAY 54.

0442 PM     TSTM WND DMG     1 W RALEIGH             35.81N  78.66W
05/27/2014                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN AT FAIRVIEW AND OBERLIN ROAD

0443 PM     TSTM WND DMG     1 NNE RALEIGH           35.83N  78.63W
05/27/2014                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON OAKLAND DRIVE

0510 PM     TSTM WND DMG     1 SSE ROBBINS           35.42N  79.57W
05/27/2014                   MOORE              NC   911 CALL CENTER

            SEVERAL TREES DOWN

0600 PM     TSTM WND DMG     3 NE WHITE STORE        34.94N  80.22W
05/27/2014                   ANSON              NC   911 CALL CENTER

            TREES DOWN IN THE SOUTHWEST PART OF THE
            COUNTY...INCLUDING ON LOWERY RD.

&&

EVENT NUMBER RAH1401412 RAH1401413 RAH1401415 RAH1401414 RAH1401411
RAH1401416 RAH1401417 RAH1401418 RAH1401419

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:18 PM EDTSpecial Weather StatementRAHSampson57 min
May 27, 11:01 PM EDTSpecial Weather StatementRAHScotland59 min
May 28, 3:35 PM EDTSpecial Weather StatementRAHBladen40 min
May 28, 6:20 PM EDTSpecial Weather StatementRAHCumberland55 min
May 28, 6:38 PM EDTAreal Flood AdvisoryRAHCumberland112 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.